View full discussion thread on HealthBoards.com:
   I am so sick and scared to take my RX??!! (Addiction & Recovery board)

21st November 2004
Hi everyone its Kelley,I hope everyones doing well!! :) I am in such a crisis right now please somebody RESPOND right back I need you guys I am so scared to take my script because it is a narcotic.Ok let me start from the beginning.lol.I have a really bad case of Bronchitis(Sp?)and asthema I was rushed to the hospital early this morning because I could not breath and I am having the worst "barking" cough fits I was up ALL night coughing up thick white mucus and white foam.eww.Also I have the worst chest pains.So to get to the point,sorry my mom rushed me to the E.R. and they took me right in, before like ten people,my oxygen level was so low.The doc. was conserned because I had phneumonia two yrs ago and was in the hospital for 4 whole weeks,and it had started with bronchitis.My coughing fits are soooo bad, nothing works so he insisted I take a potant med for the "bark" cough which honestly I am not farmiliar with, its called TUSSIONEX it is narcotic. :nono: I have been clean for over a month.I said I did not want a narcotic cough med however he said I needed it to stop the horrific cough, my lungs are all swollen and irritated, he also said it was great for people with asthema and he said he would only give me a seven day supply and as long as I take as directed I will not get addicted I was honest about my past addiction but he said just have someone hold onto it for me, and the info says one teaspoonful every 12 hrs its extended realease.So my point is,Is it ok for me to take this Tussionex he rxed?Will I be back to square one?Ihave never had tussionex before, I need it I tried other cough meds I sound louder than my dog when he barks non stop.He also gave me strong antibiotics and asthema meds.Sorry my thread is a mile long I am just freaking out!!Please someone imput suggestions?Thanks guys you are the best.love,Kel. :wave:
23rd November 2004
Thanks Lisa for your response, sorry I did not get back to you sooner, there was something wrong with healthboards,it kept saying try again later.Anyways I still feel awful,Bronchitis is so icky.I have been taking the tussionex but I have my fiaunce holding it so I only take as directed, one teaspoon every 12 hrs.It really helps my awful cough and it does make me out of it because I guess it has hydrocodone in it but its slow release and I really need it so it just makes me super sleepy.Oh well hope all is good thanks for your help,hopefully ill be better soon!!Love,Kelley
24th November 2004
Hey everybody just checking in.I am still sick I have a fever,cough all the fun stuff of bronchitis.Atleast it made me quite smoking cigs.Anyways I feel guilty taking the tussionex,does anyone know anything about it,I am not farmiliar with it?Oh well I will check in later hey Mary how are you?Take care everyone,love,kelley.
25th November 2004
Quote from daisye14:
Hey everybody just checking in.I am still sick I have a fever,cough all the fun stuff of bronchitis.Atleast it made me quite smoking cigs.Anyways I feel guilty taking the tussionex,does anyone know anything about it,I am not farmiliar with it?Oh well I will check in later hey Mary how are you?Take care everyone,love,kelley.


Hi Daisy.
Tussionex pennikenetic(splng?) suspension is a liquid form of Hydrocodone with Polystirex(spling?) which is I believe an antihistamine??
Anyways..yes,I know a lot about it....I used to use it,and later abuse it.
Each dose contains 15mgs of hydrocodone=3 vics or 1 1/2 lortab/norco.
The polystirex in a matrix with the Hydrocodone makes for a very effective CNS depressor and is absolutely necessary to arrest reeeeeally bad coughs.

I was hospitalized with pneumonia in 98.Ever since,when I get a cold I have been very vulnerable to relapses of pneumonia or bad complications of Bronchitis.Susequently my old GP used to give me Tussionex every time I got sick as a precaution...I might have coached him along a little.

When taken as prescribed it works excellent.Unfortunately,I began to take 3 and 4 times the recommended dose.The hydro/polystirex mix is a near hallucinogenic combination.It doesn't feel like vicodin,it feels far better.The suspension aspect maintains it's time release,so I would mix it with water to thin it out and drink it.

Anyways...I am a firm believer that ANY medication that is taken as directed for what it is prescribed for is AOK.Narcotic schmarcotic...if you are in a bad way you need to take it.We know our own intentions,and if we are truly not taking it to get high there is nothing wrong with taking a narcotic.

The PDR recommends it be taken for no longer than 3-4 days....the worst part of the cough.Once you stop coughing as much and the inflammation of the bronchial passageways goes down,you can ususally use a less potent syrup if you still have residual symptoms...codeine w/phenergan,Hycodan or even an over the counter med.

Tessalon pearls are a really great cough suppresant.It's a little gel that looks like a vitamin E that you swallow.It some how only affects the cough spasm center of your brain/body without making you drowsy or shaky...they're quite miraculous.

Some Md's don't know about them.Perhaps you should mention it to your MD if your cough keeps going on longer than the 3-4 days.

Hope that helps
Peace
Baseball
25th November 2004
Jen and Baseball thanks so much for your sweet responses!! I really needed that! I have been feeling so sick, wow I never knew about the hairs in the lungs lol.My fiaunce caught my bronchitis so now we are both sick on Thanksgiving lounging on the couch wining at eachother,hehe.His father was nice enough to bring us some turky,side dishes and apple pie,YUM.But we are not really hungry, anyways im glad you guys are not mad at me but my doc says I have to take it get better and I promise I am only taking it as perscribed, besides I am dizzy enough just being so sick and having a temp,lolWow baseball you could be a doc you sure are well informed about tussionex!So it cotains hydrocodone yikes that makes me feel guilty because I used to be addicted to vikes.Honestly I take it as perscribed like I said but it still gives me the nice warm fuzzy feeling :nono: .Is that wrong? Oh well Hope all my friends on healthboards are having a "HAPPY TURKEY DAY!!!" Remember never eat more than what you weigh,lol.Love,Kelley. :D
25th November 2004
Hey baseball I have one questain you will probablly know the answer to!On my bottle of tussionex it says take one spoonful every six hours.Well I looked it up online and it says take one spoonful every twelve hours and it said do not exceed more than 2 spoonfuls per day.I am confused my cough id so bad I have been taking it as the doc wrote evey six hrs.Is my doc wrong?I mean I dont feel like im taking too much.Oh well your knowlege is appreciated.I think my temps making me loose my mind,lol.Thanks,Kelley.
26th November 2004
Quote from daisye14:
Hey baseball I have one questain you will probablly know the answer to!On my bottle of tussionex it says take one spoonful every six hours.Well I looked it up online and it says take one spoonful every twelve hours and it said do not exceed more than 2 spoonfuls per day.I am confused my cough id so bad I have been taking it as the doc wrote evey six hrs.Is my doc wrong?I mean I dont feel like im taking too much.Oh well your knowlege is appreciated.I think my temps making me loose my mind,lol.Thanks,Kelley.


Hi Kelley.
Your doc is just making sure there is no "overlap".With any drug there are many "stats" they take into account when prescribing. The halflife of any drug is taken into account,and the Pharamceutical manufacturers MUST post these numbers for the PDR.The halflife is generally an ambitious number in that the pharm co.s want you to think that their product lasts a long time.

With most meds when the halflife is reached,they have lost most of their therapeutic effectiveness.

The effective therapeutic window is a different stat.I'd say for tussionex,every 6 hours is about right.Your doc is just making sure that you don't go into the fits again.The whole point of administering a med like tussionex is to STOP those fits so your swelling can go down...in other words,your doc wants no relapse into a coughing fit...that negates the point of prescribing it in the first place.

You should not feel guilty just because you're enjoying the side effects.

I'm on suboxone,and somedays I'll be feeling excellent and then have that same wave of guilt.....and than remember that my intentions were NOT to get high,but to get off of Hydro.Than my conscience can be at ease again......I don't think you would have made this post unless your intentions were true.

Just follow his directions and get better.

Baseball
Copyright ©2013 DrugTalk.com All rights reserved. Privacy Policy
Powered by HealthBoards.com
This site is owned and operated by Internet Brands, Inc.
Do not copy or redistribute in any form!